Alert archive / Vermont / Frost Advisories in 2014

Frost Advisory 2, NWS Burlington, VT

September 18, 20144 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this frost advisory at Sep 18, 2014, 3:22 AM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It took effect at Sep 19, 2014, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2014, 3:22 AM EDT (07:22 UTC)
In effect from
Sep 19, 2014, 1:00 AM EDT
Expired
Sep 19, 2014, 7:39 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 25 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS71 KBTV 180722
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
322 AM EDT THU SEP 18 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-181530-
/O.UPG.KBTV.FZ.A.0001.140919T0500Z-140919T1200Z/
/O.NEW.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
322 AM EDT THU SEP 18 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS...
  CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 25 TO 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS
  BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE FREEZING
  AFTER 8 AM.

* IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-012-019-181530-
/O.UPG.KBTV.FZ.A.0001.140919T0500Z-140919T1200Z/
/O.NEW.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
322 AM EDT THU SEP 18 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...SOUTHERN VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT
  GRAND ISLE COUNTY.

* HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 32 TO 36.

* TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE
  FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

LAHIFF
5 follow-up statements
031 
WWUS71 KBTV 181142
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
742 AM EDT THU SEP 18 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-182100-
/O.CON.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
742 AM EDT THU SEP 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM 1 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS...
   CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 25 TO 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF 
  HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE 
  FREEZING AFTER 8 AM.

* IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-012-019-182100-
/O.CON.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
742 AM EDT THU SEP 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...SOUTHERN VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT 
  GRAND ISLE COUNTY.

* HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 32 TO 36.

* TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND 
  SUNRISE FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
010 
WWUS71 KBTV 181329
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
929 AM EDT THU SEP 18 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-182130-
/O.CON.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
929 AM EDT THU SEP 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM 1 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS...
  CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 25 TO 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF 
  HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE 
  FREEZING AFTER 8 AM.

* IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-012-019-182130-
/O.CON.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
929 AM EDT THU SEP 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...SOUTHERN VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT 
  GRAND ISLE COUNTY.

* HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 32 TO 36.

* TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND 
  SUNRISE FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
936 
WWUS71 KBTV 181931
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
331 PM EDT THU SEP 18 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-190900-
/O.CON.KBTV.FZ.W.0002.140919T0500Z-140919T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
331 PM EDT THU SEP 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM 1 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS
  OF NEW YORK...AND NORTH CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 25 TO 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF 
  HOURS BEFORE SUNRISE FRIDAY MORNING...AND WARM BACK ABOVE 
  FREEZING AFTER 8 AM.

* IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE NECESSARY ACTIONS YOU NEED TO PREPARE FOR FREEZING
TEMPERATURES THAT WILL HAVE AN IMPACT ON SENSITIVE CROPS...
PLANTS...AND VEGETATION TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER
RADIO... YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-012-019-190900-
/O.CON.KBTV.FR.Y.0002.140919T0500Z-140919T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
331 PM EDT THU SEP 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...SOUTH CENTRAL VERMONT AND THE CHAMPLAIN VALLEY...EXCEPT
  GRAND ISLE COUNTY VERMONT.

* HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 32 TO 36.

* TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND 
  SUNRISE FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE NECESSARY ACTIONS TO PREPARE FOR NEAR FREEZING TEMPERATURES
AND ITS IMPACT ON SENSITIVE PLANTS AND VEGETATION. PLEASE STAY
TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

&&

$$

EVENSON
387 
WWUS71 KBTV 190519
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
119 AM EDT FRI SEP 19 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-191200-
/O.CON.KBTV.FZ.W.0002.000000T0000Z-140919T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
119 AM EDT FRI SEP 19 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...UNTIL 8 AM EDT THIS MORNING.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS 
  OF NEW YORK...AND NORTH CENTRAL AND NORTHEAST VERMONT.

* HAZARDS...WIDESPREAD FROST WITH FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 25 TO 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING A COUPLE OF HOURS
  BEFORE SUNRISE THIS MORNING...AND WARM BACK ABOVE FREEZING
  AFTER 8 AM.

* IMPACTS...SENSITIVE CROPS...PLANTS AND VEGETATION WILL BE 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE NECESSARY ACTIONS YOU NEED TO PREPARE FOR FREEZING
TEMPERATURES THAT WILL HAVE AN IMPACT ON SENSITIVE CROPS...
PLANTS...AND VEGETATION TONIGHT. PLEASE STAY TUNED TO NOAA
WEATHER RADIO... YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-012-019-191200-
/O.CON.KBTV.FR.Y.0002.000000T0000Z-140919T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
119 AM EDT FRI SEP 19 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...UNTIL 8 AM EDT THIS MORNING.

* LOCATIONS...SOUTH CENTRAL VERMONT AND THE CHAMPLAIN VALLEY... 
  EXCEPT GRAND ISLE COUNTY VERMONT.

* HAZARDS...PATCHY FROST WITH POCKETS OF FREEZING TEMPERATURES.

* TEMPERATURES...LOWS 32 TO 36.

* TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING AROUND SUNRISE
  THIS MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR 
  KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE THE NECESSARY ACTIONS TO PREPARE FOR NEAR FREEZING
TEMPERATURES AND ITS IMPACT ON SENSITIVE PLANTS AND VEGETATION.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
158 
WWUS71 KBTV 191139
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
739 AM EDT FRI SEP 19 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>018-191245-
/O.CAN.KBTV.FZ.W.0002.000000T0000Z-140919T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
739 AM EDT FRI SEP 19 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FREEZE WARNING FOR THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS 
OF NEW YORK...AND NORTH CENTRAL AND NORTHEAST VERMONT.

TEMPERATURES WILL BE ON THE RISE THIS MORNING...ALLEVIATING THE
THREAT OF FROST AND FREEZE CONDITIONS.

$$

NYZ028-035-VTZ002-005-009-011-012-019-191245-
/O.CAN.KBTV.FR.Y.0002.000000T0000Z-140919T1200Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...EAST WALLINGFORD...
KILLINGTON
739 AM EDT FRI SEP 19 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR SOUTH CENTRAL VERMONT AND THE CHAMPLAIN VALLEY.

TEMPERATURES WILL BE ON THE RISE THIS MORNING...ALLEVIATING THE
THREAT OF FROST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 18, 1:33 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 18, 1:33 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
133 AM EDT THU SEP 18 2014

.SYNOPSIS...
A COLD FRONT ACROSS ONTARIO AND SOUTHWESTERN QUEBEC WILL TRANSLATE
SOUTHEASTWARD TONIGHT BRINGING A PERIOD OF CLOUDY CONDITIONS
OVERNIGHT INTO EARLY THURSDAY MORNING...ALONG WITH A FEW LIGHT RAIN
SHOWERS OR SPRINKLES...MAINLY OVER THE MOUNTAINS. WINDS TURN NORTHERLY
BEHIND THE FRONT RESULTING IN FALL-LIKE AFTERNOON TEMPERATURES ON
THURSDAY. STRONG HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND
FRIDAY...SETTING UP A WIDESPREAD FROST THURSDAY NIGHT WITH
TEMPERATURES NEAR TO BELOW FREEZING IN MOST SECTIONS AWAY FROM
LAKE CHAMPLAIN. FAIR AND SEASONABLY COOL CONDITIONS CONTINUE ON
FRIDAY...FOLLOWED BY BREEZY AND WARMER WEATHER FOR SATURDAY.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 108 AM EDT THURSDAY...GOING FORECAST REMAINS IN GOOD SHAPE.
NO REAL CHANGES NEEDED...ONLY MINOR ADJUSTMENTS MADE TO HOURLY
PARAMETERS TO REFLECT LATEST CONDITIONS AND TRENDS. FRONT NOW
SOUTH OF OTTAWA OF OTTAWA AND MONTREAL...AND CONTINUES TO PUSH
SOUTH TOWARDS FORECAST AREA. WIDELY SCATTERED LIGHT RAIN
SHOWERS/SPRINKLES POSSIBLE OVER NORTHERN AREAS OVERNIGHT. CURRENT
POPS OF 20-30 PERCENT LOOK REASONABLE.

EARLIER DISCUSSION FROM 721 PM WEDNESDAY...
UPPER TROUGH AND SURFACE COLD FRONT CONTINUE TO APPROACH THE
REGION THIS EVENING WITH SOUTH/SOUTHWEST FLOW ACROSS THE AREA OUT
AHEAD OF THE FRONT...SHIFTING TO NORTH/NORTHWEST BEHIND FRONT IN
SOUTHERN CANADA. CLOUDS WILL INCREASE AREA-WIDE THIS EVENING WITH
A FEW SCATTERED RAIN SHOWERS POSSIBLE OVERNIGHT WITH FRONTAL
PASSAGE...AND THEN PERHAPS A FEW LINGERING INTO THURSDAY MORNING
WITH RESIDUAL MOISTURE AND NORTHWEST FLOW. FRONTAL PASSAGE TIMES
SHOULD BE AROUND 06Z IN THE SAINT LAWRENCE VALLEY...09Z CHAMPLAIN
VALLEY...AND THROUGH THE ENTIRE REGION BY 12Z. AREAS THAT START
CLEAR THIS EVENING WILL DROP RAPIDLY AT FIRST...BUT OVERALL
MINIMUM TEMPERATURES WON'T BE MET UNTIL LATE AFTER FRONT
PASSES...GENERALLY IN THE 40S FOR MOST.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AS OF 320 PM EDT WEDNESDAY...LOOK FOR A NORTHERLY WIND SHIFT AS
THE FRONT PASSES FROM NORTH TO SOUTH THROUGH THE REGION THURSDAY
MORNING. SKIES WILL GRADUALLY CLEAR BY EARLY THURSDAY AFTERNOON
BEHIND THE FRONT WITH INCREASING SUBSIDENCE. THE REINFORCING
SURGE OF COOL CANADIAN AIR WILL ALSO DRIVE DEWPOINTS DOWN INTO THE
UPR 30S THURSDAY AFTERNOON...SO IT WILL FEEL A BIT CRISP. HIGHS
THURSDAY OF MID-UPR 50S NRN AREAS...AND LOCALLY IN THE LOW-MID 60S
AROUND SPRINGFIELD VT WITH SOME DOWNSLOPE EFFECTS AND LATER
ARRIVAL OF LOW-LEVEL COLD AIR ADVECTION EAST OF THE GREEN MOUNTAINS.

CONDITIONS ARE IDEAL FOR A WIDESPREAD FROST/FREEZE EVENT THURSDAY
NIGHT...AS STRONG HIGH PRESSURE SETTLES SOUTHEASTWARD ACROSS THE
REGION FROM ONTARIO AND SWRN QUEBEC. 1000-500MB RH VALUES DROP
BELOW 30 PERCENT...AND ANTICIPATE GENERALLY CLEAR SKIES WITH LIGHT
WINDS. HAVE ISSUED A FREEZE WATCH FOR ALL ZONES EXCEPT GRAND ISLE
COUNTY (CHAMPLAIN ISLANDS)...WHERE THE MODERATING INFLUENCE OF THE
WARMER LAKE WATERS SHOULD LOCALLY PRECLUDE A FREEZE. TEMPS WILL
RANGE FROM 31-35F FOR MOST OF THE CHAMPLAIN VALLEY (JUST A FROST IN
SOME LOCATIONS NEAR THE LAKE)...AND GENERALLY MID 20S TO LOWER 30S
ELSEWHERE ACROSS NRN NY AND VERMONT. THE FREEZE WILL BE CLIMATOLOGICALLY
EARLY BY 1-2 WEEKS IN MANY AREAS OF CENTRAL/ERN VT AND THE ST.
LAWRENCE VALLEY OF NY. WILL ALSO SEE SOME LOCALLY DENSE NOCTURNAL
FOG IN THE FAVORED RIVER VALLEYS OF CENTRAL AND EASTERN VERMONT
AFTER 04Z FRIDAY. IT MAY TAKE UNTIL 14-15Z FRIDAY FOR THE FOG TO
DISSIPATE GIVEN EXPECTED STRENGTH OF THE NOCTURNAL INVERSION.

AFTER A FROSTY START WITH SOME VALLEY FOG...FRIDAY SHOULD FEATURE
RESPLENDENT BLUE SKIES AS SURFACE ANTICYCLONE REMAINS IN
CONTROL...DRIFTING SEWD ACROSS NORTHERN NEW ENGLAND INTO THE GULF OF
MAINE. WINDS WILL BECOME LIGHT SE-S DURING THE AFTERNOON HOURS. HIGH
TEMPERATURES WILL CONTINUE BELOW NORMAL BY SEVERAL DEGREES...WITH
HIGHS GENERALLY 55-60F IN MOST SECTIONS.

SURFACE HIGH ELONGATES FROM SW-NE EAST OF NEW ENGLAND WITH
INCREASING SOUTH TO SOUTHWEST WINDS DURING THE OVERNIGHT HOURS.
WILL PROBABLY NEED A LAKE WIND ADVISORY OVER LAKE CHAMPLAIN AS
WINDS REACH 20-25 KTS DURING THE PRE-DAWN HOURS. COMBINATION OF
INCREASING GRADIENT FLOW AND MID-UPPER CLOUDS MOVING IN FROM THE
WEST WILL KEEP TEMPERATURES ABOUT 10F WARMER THAN EXPECTED LOWS FOR
FRIDAY MORNING. LOWS FRIDAY NIGHT GENERALLY LOW-MID 40S. MAY STILL
SEE SOME PATCHY FOG IN THE DEEPER RIVER VALLEYS EAST OF THE
GREENS MOUNTAINS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 313 PM EDT WEDNESDAY...THERE APPEARS TO BE A LITTLE MORE
AGREEMENT BETWEEN 12 UTC GLOBAL SOLUTIONS THAN PRIOR MODEL CYCLES.
INITIAL PERIOD OF MILDER THAN NORMAL TEMPS SATURDAY/SATURDAY NIGHT
BEFORE A STRONG COLD FRONT MOVES THROUGH LATE IN THE WEEKEND
USHERING IN COOLER THAN NORMAL TEMPS.

WARM FRONT ASSOCIATED WITH NORTHERN STREAM DISTURBANCE MOVING
ACROSS SPREADS ACROSS THE NORTH COUNTRY EARLY SATURDAY WITH CLOUDS
AND CHANCES FOR LIGHT SHOWERS. WARM-SECTOR AIRMASS ASSOCIATED WITH
850 MB TEMPS OF +13 TO +15C BECOMES BRIEFLY ENTRENCHED SATURDAY
NIGHT/SUNDAY...LEADING TO DAYTIME HIGHS NEARING THE MID 70S AND
LOWS IN THE 50S. PRIMARY FOCUS FOR POPS /LIKELY/ HOWEVER IS LATER
SUNDAY INTO SUNDAY NIGHT WITH COLD FRONTAL PASSAGE.

BELOW-NORMAL TEMPERATURES THEN EXPECTED FOR EARLY NEXT WEEK WITH
FRONTAL PASSAGE AS 850 MB TEMPS CRASH BACK TO THE +5 TO +7C RANGE
MONDAY NIGHT INTO TUESDAY UNDER NORTHWEST FLOW. BOTH GFS AND ECMWF
SHOW A SECONDARY SHORTWAVE DIVING SOUTHEASTWARD MONDAY INTO
TUESDAY...BUT COLD FRONT AND ASSOCIATED THERMAL GRADIENT SHIFTS FAR
ENOUGH EAST TO KEEP ANY SFC LOW DEVELOPMENT ALONG THE BOUNDARY
OFFSHORE. EARLIER 00Z ECMWF HAD SHOWN MORE DEVELOPMENT ALONG THE
SAGGING BAROCLINIC ZONE AND WAS MORE UNSETTLED THAN THE GFS. STRONG
RIDGE OF HIGH PRESSURE THEN BUILDS IN FOR TUESDAY/TUESDAY NIGHT WITH
THERMAL TROUGHING STILL IN PLACE ALOFT. PRIMARILY HAVE STUCK WITH
SUPERBLEND GUIDANCE THROUGH MIDWEEK.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...SURFACE COLD FRONT SHIFTING INTO THE REGION
EARLY THIS MORNING WITH SCT-OVC VFR CIGS AHEAD OF THE FRONT GRADUALLY
LOWERING TO MVFR FOR A BRIEF PERIOD BEHIND THE FRONT BEFORE RETURNING
TO VFR BY MID-DAY. CURRENT RADAR COVERAGE SHOWS WIDELY SCATTERED
SPRINKLES ALONG THE INTL BORDER WITH SURFACE OBS SHOWING NO
RESTRICTIONS TO VSBY. FEEL THIS WASN'T EVEN WORTH MENTIONING IN
THE TAF. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE AREA THIS
AFTERNOON/EVENING WITH SKIES CLEARING OUT AFTER 00Z. LIGHT
SOUTH/SOUTHWEST FLOW SHIFTS TO NORTH/NORTHWEST (NORTHEAST FOR A
TIME AT PBG AND MSS) FOR THURSDAY FROM 5-10 KNOTS.

OUTLOOK 06Z FRIDAY THROUGH MONDAY...

06Z FRIDAY THROUGH 12Z SUNDAY...MAINLY VFR UNDER HIGH PRESSURE. IFR
IN EARLY MORNING FOG ALSO LIKELY EACH NIGHT...MAINLY FOR KSLK AND
KMPV.

12Z SUNDAY THROUGH 12Z MONDAY...VFR TRENDING TO MVFR IN SHOWERS
FROM WEST TO EAST AS A COLD FRONT TRACKS THROUGH THE REGION.

12Z MONDAY THROUGH 00Z TUESDAY...MORNING MVFR WITH LINGERING POST-
FRONTAL SHOWERS POSSIBLE...TRENDING TO VFR LATE IN THE DAY AS HIGH
PRESSURE RETURNS.

&&

.CLIMATE...
AS OF 150 PM EDT WEDNESDAY...

FOLLOWING ARE THE RECORD LOWS FOR FRIDAY MORNING SEPT 19TH. GIVEN
THE EXPECTED BLAST OF CHILLY AIR, WE MAY BE APPROACHING RECORDS AT
SOME LOCATIONS.

LOCATION...............RECORD...YEAR
MT MANSFIELD (MMNV1)...24F      1979
RUTLAND (RUTV1)........27F      1990
MONTPELIER (MPV).......29F      1959
ST JOHNSBURY (SJBV1)...29F      1943
MASSENA (MSS)..........30F      2008
BURLINGTON (BTV).......32F      1959

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     VTZ002>012-016>019.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     NYZ026>031-034-035-087.

&&

SYNOPSIS...BANACOS
NEAR TERM...RJS/MUCCILLI
SHORT TERM...BANACOS
LONG TERM...LOCONTO
AVIATION...LAHIFF
CLIMATE...NASH
Hazardous weather outlook, Sep 17, 3:09 PM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT WED SEP 17 2014

NYZ026>031-034-035-087-VTZ002>012-016>019-181915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
309 PM EDT WED SEP 17 2014

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

POTENTIAL FOR WIDESPREAD FROST/FREEZE CONDITIONS THURSDAY NIGHT
INTO EARLY FRIDAY. WILL LIKELY NEED FREEZE WARNINGS FOR MOST
SECTIONS...EXCEPT FROST ADVISORY FOR THE CHAMPLAIN VALLEY WHERE
THE MODERATING INFLUENCE OF THE WARMER LAKE WATERS SHOULD
PRECLUDE A FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ001-181915-
GRAND ISLE-
309 PM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED FROST IS POSSIBLE ACROSS THE CHAMPLAIN ISLANDS THURSDAY
NIGHT...WITH LOW TEMPERATURES IN THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:22 AM EDTFreeze WarningBTVAddison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 3 more28 hr

Nearby

Frost Advisories in Vermont, 2014Frost Advisories in New York, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.